MAUDE Adverse Event Report: COOK INC MULTI-SIDEPORT DUAL CHECK VALVE CATHETER INFUSION SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC MULTI-SIDEPORT DUAL CHECK VALVE CATHETER INFUSION SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number MCIS-5.0-35-130-20.0
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: weigao 0.35 loach wire guide, weigao 10ml injection syringe.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a multi-sideport dual check valve catheter infusion set was utilized for treatment of phlebothrombosis (blood clot not associated with inflammation).A thrombolysis procedure whereby urokinase and heparin were being infused through the sideport's to dissolve the clot was underway when a leak was noted coming from the connection of the y valve.A power injector was not in use.No resistance was encountered upon insertion or removal of this device.The physician replaced the complaint device with a second multi-sideport dual check valve catheter infusion set from the same lot and this device leaked as well.The procedure was able to be completed using another manufacturer's device.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.According to the complainant, only one multi-sideport dual check valve catheter infusion set will be returned to aid the manufacturer's investigation.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the complaint history, device history record, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one (1) used mcis-5.0-35-130-20.0 set was returned for investigation.The following was included in that return: wire inserted through the catheter, 10 ml syringe, and a tuoghy-borst sidearm with rotating male.Leakage was noted at the y-fitting main body (female luer arm) and no other parts of the device leaked.The wire and catheter were returned with no visible damage.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions, drawing, and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MULTI-SIDEPORT DUAL CHECK VALVE CATHETER INFUSION SET
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8047531
Report Number1820334-2018-03322
Device Sequence Number11078401
Product Code DQO
UDI-Device Identifier00827002087040
UDI-Public(01)00827002087040(17)181011(10)6245012
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2018
Device Catalogue NumberMCIS-5.0-35-130-20.0
Device Lot Number6245012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight61